Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Regularity of the metric entropy for expanding maps


Author: Marek Rychlik
Journal: Trans. Amer. Math. Soc. 315 (1989), 833-847
MSC: Primary 28D05; Secondary 28D20, 58F11
DOI: https://doi.org/10.1090/S0002-9947-1989-0958899-6
MathSciNet review: 958899
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The main result of the current paper is an estimate of the radius of the nonperipheral part of the spectrum of the Perron-Frobenius operator for expanding mappings. As a consequence, we are able to show that the metric entropy of an expanding map has modulus of continuity $ x\log (1/x)$ on the space of $ {C^2}$-expandings. We also give an explicit estimate of the rate of mixing for $ {C^1}$-functions in terms of natural constants.

It seems that the method we present can be generalized to other classes of dynamical systems, which have a distinguished invariant measure, like $ \operatorname{Axiom}$   A diffeomorphisms. It also can be adopted to show that the entropy of the quadratic family $ {f_\mu }(x) = 1 - \mu {x^2}$ computed with respect to the absolutely continuous invariant measure found in Jakobson's Theorem varies continuously (the last result is going to appear somewhere else).


References [Enhancements On Off] (What's this?)

  • [1] M. Benedicks and L. Carleson, On iterations of $ 1 - a{x^2}$ on $ (-1,1)$, Ann. of Math. (2) 122 (1985), 1-25. MR 799250 (87c:58058)
  • [2] R. Bowen, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, Lecture Notes in Math., vol. 470, Springer-Verlag, Berlin, Heidelberg and New York, 1975. MR 0442989 (56:1364)
  • [3] F. Hofbauer and G. Keller, Ergodic properties of invariant measures for piecewise monotonic transformations, Math. Z. 180 (1982), 119-140. MR 656227 (83h:28028)
  • [4] M. V. Jakobson, Absolutely continuous invariant measures for one-parameter families of one-dimensional maps, Comm. Math. Phys. 81 (1981), 39-88. MR 630331 (83j:58070)
  • [5] K. Krzyżewski and W. Szlenk, On invariant measures for expanding differentiable mappings, Studia Math. 23 (1969), 83-92. MR 0245761 (39:7067)
  • [6] K. Krzyżesksi, On connection between expanding mappings and Markov chains, Bull. Acad. Polon. Sci. Ser. Math. 19 (1971), 291-293. MR 0289747 (44:6935)
  • [7] M. Rychlik, Bounded variation and invariant measures, Studia Math. 76 (1983), 69-80. MR 728198 (85h:28019)
  • [8] -, Another proof of Jakobson's theorem and related results, Ergodic Theory Dynamical Systems 8 (1988), 93-109. MR 939063 (90b:58149)
  • [9] M. Rychlik and E. Sorets, Additional properties of absolutely continuous invariant measures for the quadratic family, IAS, 1988 (in preparation).
  • [10] Ya. G. Sinai, Gibbs measures in ergodic theory, Uspekhi Math. Nauk 27 (1972), 21-64. MR 0399421 (53:3265)
  • [11] P. Walters, Invariant measures and equilibrium states for some mappings which expand distances, Trans. Amer. Math. Soc. 236 (1978), 121-153. MR 0466493 (57:6371)
  • [12] Y. Yomdin, Volume growth and entropy, Israel J. Math. 57 (1987), 285-300. MR 889979 (90g:58008)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28D05, 28D20, 58F11

Retrieve articles in all journals with MSC: 28D05, 28D20, 58F11


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-0958899-6
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society